Alert archive / Ohio / River Flood Warnings in 2016
River Flood Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Feb 3, 2016, 10:34 AM EST for Adams County, Ohio. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 10:34 AM EST (15:34 UTC)
- Expired
- Feb 3, 2016, 7:25 PM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 16.32 ft at Feb 3, 2016, 2:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
326
WGUS41 KILN 031534
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1034 AM EST WED FEB 3 2016
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
Ohio Brush Creek above West Union
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC001-040025-
/O.NEW.KILN.FL.W.0001.160203T1537Z-160204T0025Z/
/WUNO1.1.ER.160203T1537Z.160203T1700Z.160203T1825Z.NO/
1034 AM EST WED FEB 3 2016
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Ohio Brush Creek above West Union
* until this evening.
* At 10 AM the stage was 14.3 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by late this morning and
continue to rise to near 16.1 feet by this afternoon. The river will
fall below flood stage by this afternoon.
* At stages near 16.0 feet, flooding of lowland areas continues. A few
inches of water is over the creek side lanes of low-lying county roads
near the creek close to Lawshee.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$2 follow-up statements
515
WGUS81 KILN 031928
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 PM EST WED FEB 3 2016
...The Flood Warning continues for the following rivers...
Ohio Brush Creek above West Union
OHC001-040303-
/O.EXT.KILN.FL.W.0001.000000T0000Z-160204T0303Z/
/WUNO1.1.ER.160203T1546Z.160203T1845Z.160203T2103Z.NO/
228 PM EST WED FEB 3 2016
...Flooding now expected to continue until this evening...
The Flood Warning continues for
The Ohio Brush Creek above West Union
* until this evening.
* At 2 PM the stage was 16.3 feet and was cresting.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by late this
afternoon.
* At stages near 16.0 feet, Flooding of lowland areas continues. A few
inches of water is over the creek side lanes of low-lying county roads
near the creek close to Lawshee.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$603
WGUS81 KILN 032219
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
519 PM EST WED FEB 3 2016
...The Flood Warning is cancelled for the following rivers...
Ohio Brush Creek above West Union
OHC001-032249-
/O.CAN.KILN.FL.W.0001.000000T0000Z-160204T0303Z/
/WUNO1.1.ER.160203T1546Z.160203T1845Z.160203T2034Z.NO/
519 PM EST WED FEB 3 2016
The Flood Warning is cancelled for
The Ohio Brush Creek above West Union
* At 5 PM the stage was 11.9 feet.
* The river fell below flood stage this afternoon.
* Flood stage is 15 feet.
* The river will continue to fall to around 6 feet by tomorrow morning.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$
HATZOSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 3, 10:31 AM EST, 3 minutes earlier.
Area forecast discussion, Feb 3, 10:31 AM EST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1031 AM EST WED FEB 3 2016 .SYNOPSIS... A VIGOROUS COLD FRONT AND ASSOCIATED HEAVY RAIN SHOWERS WILL MOVE EAST TODAY. A DISTURBANCE OVER THE GREAT LAKES MAY BRING A FEW SNOW SHOWERS TO NORTHERN LOCATIONS TONIGHT. A RIDGE OF HIGH PRESSURE WILL PROVIDE DRY WEATHER FOR THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PCPN HAS MOVED E OF THE FA...SO CLEANED UP ANY LINGERING POPS IN THE SCIOTO VALLEY. BACKEDGE OF CLOUDS ACROSS THE ERN COUNTIES WILL CONTINUE TO WORK TO THE EAST. DRY SLOT BEHIND THE SFC LOW WILL BRING SUNNY SKIES THIS MORNING INTO EARLY AFTERNOON BEFORE CAA CLOUDS BUILD SE INTO THE REGION. WINDS WILL PICK UP THIS AFTERNOON...WITH GUSTS 30 TO 40 MPH POSSIBLE COLD ADVECTION WILL CAUSE TEMPERATURES TO FALL ACROSS THE W...BUT TEMPERATURES IN THE EAST SHOULD SEE EARLY AFTERNOON HIGHS IN THE MID AND UPPER 50S. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... A WEAK DISTURBANCE CROSSING THE GREAT LAKES TONIGHT MAY BRUSH OUR NORTHERN COUNTIES WITH A FEW SNOW SHOWERS...WHILE SOUTHERN COUNTIES SHOULD REMAIN FREE FROM PRECIPITATION AS A SURFACE RIDGE BUILDS ALONG THE OHIO RIVER. THE RIDGE WILL BECOME MORE DOMINANT ONCE THE DISTURBANCE MOVES EAST...WHICH WILL ALLOW DRY WEATHER FOR THE WHOLE FA THURSDAY THROUGH FRIDAY. HIGH TEMPERATURES ARE FORECAST TO BE SLIGHTLY BELOW NORMAL IN THE MID 30S ON THURSDAY. A RISE TO THE LOWER 40S IS INDICATED FOR FRIDAY DUE TO A MODEST AMOUNT OF WARM ADVECTION. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... FORECAST FOCUS ON POSSIBLE ACCUMULATING SNOW FOR MONDAY AND ARCTIC TYPE AIR. PERIOD BEGINS WITH NEAR SEASONABLE REGIME. WEAK FRONT FOR SATURDAY WITH LIMITED MOISTURE AND LIMITED CHANGE OF AIR. WARM UP FOR SUNDAY BEFORE S/W AND COLD AIR ARRIVES LATE SUNDAY NIGHT AND MONDAY. MODELS SHOWING SOME DIFFERENCES IN PRECIP TIMING AND COVERAGE. HAVE LEANED TOWARD THE LATEST ECMWF AND HAVE BUMPED UP POPS TO HIGH CHANCE FOR MONDAY. THIS WILL NEED TO BE MONITORED FOR POSSIBLE INCREASE AND LIGHT ACCUMULATION WITH FALLING TEMPS. COLDEST AIR ARRIVES IN EARNEST MONDAY NIGHT AND TUESDAY. IN THIS REGIME WOULD EXPECT AT LEAST FLURRIES AND SCATTERED SNOW SHOWERS SO CHANCE POPS FOR THIS. TEMPS A BIT TRICKY ESPECIALLY MONDAY WITH COLD AIR AND SNOW. HAVE GONE GENERALLY AT OR BELOW GUIDANCE THROUGH THE PERIOD. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... DEEP SFC LOW OVER SRN LOWER MI TO TRACK NORTHEAST THRU THE GREAT LAKES THIS MORNING WITH ASSOCIATED COLD FRONT SWEEPING EAST THRU THE TAF SITES. A FEW LINGERING SHOWERS ASSOCIATED WITH THIS FRONT OVER THE EASTERN TAF SITES AND MVFR CIGS WILL COME TO AN END WITH IMPROVING CONDITIONS EARLY THIS MORNING AS A DRY SLOT WORKS INTO THE AREA. EXPECT CIGS TO IMPROVE TO VFR THIS MORNING IN THE DRY SLOT. WITH STRONG LOW LEVEL CAA DEVELOPING TODAY...EXPECT WESTERLY WINDS TO GUST UP TO 30 KNOTS WITH THE HIGHEST GUSTS DURG THE AFTN. LOW CLOUDS TO MOVE BACK IN LATER TONIGHT IN LOW LEVEL CYCLONIC FLOW. HAVE MVFR CIGS DEVELOPING AT ALL TAF SITES. WINDS WILL DIMINISH TO AROUND 10 KTS OVERNIGHT. OUTLOOK...MVFR CIGS POSSIBLE INTO THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM... SHORT TERM...CONIGLIO LONG TERM...PADGETT AVIATION...AR
Hazardous weather outlook, Feb 3, 5:18 AM EST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 518 AM EST WED FEB 3 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-041030- WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY- GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 518 AM EST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 3, 6:19 AM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 AM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HEAVY RAIN 1 SSE SHARONVILLE 39.27N 84.40W
02/03/2016 M1.56 INCH HAMILTON OH TRAINED SPOTTER
TOTAL FROM 7 PM UNTIL TIME OF EVENT
&&
JGIBSONLocal storm report, Feb 3, 6:23 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
623 AM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HEAVY RAIN 3 NNW DOWNTOWN DAYTON 39.81N 84.22W
02/03/2016 M1.61 INCH MONTGOMERY OH TRAINED SPOTTER
12 HR TOTAL
&&
JGIBSONLocal storm report, Feb 3, 6:25 AM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
625 AM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HEAVY RAIN MIAMITOWN 39.21N 84.70W
02/03/2016 M1.56 INCH HAMILTON OH PUBLIC
&&
JGIBSONLocal storm report, Feb 3, 7:06 AM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
706 AM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HEAVY RAIN EATON 39.75N 84.63W
02/03/2016 E1.70 INCH PREBLE OH PUBLIC
24 HR TOTAL
&&
JGIBSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 12:22 AM EST | Areal Flood Advisory | ILN | Butler, Darke, Hamilton, Montgomery, Preble | 4 hr |
| Feb 3, 1:32 AM EST | Special Weather Statement | ILN | Fayette | 28 min |
| Feb 3, 1:45 AM EST | Areal Flood Advisory | ILN | Brown, Butler, Clark, Clermont, Clinton, Greene and 5 more | 4 hr |
| Feb 3, 2:21 AM EST | Special Weather Statement | ILN | Adams | 24 min |
| Feb 3, 2:23 AM EST | Areal Flood Warning | ILN | Butler, Hamilton | 12 hr |
| Feb 3, 2:43 AM EST | Special Weather Statement | ILN | Highland | 32 min |
| Feb 3, 3:12 AM EST | Special Weather Statement | ILN | Adams | 33 min |
| Feb 3, 3:30 AM EST | Areal Flood Advisory | ILN | Adams, Highland, Pike, Scioto | 4 hr |
Nearby
River Flood Warnings in Ohio, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.